Taking sinus antibiotics are often an important part of a therapy especially when your sinus becomes infected. It is often prescribed by your doctor based on the bacterial that are most likely to cause the infection.
And if your sinus discomfort is caused by the common cold, then taking antibiotics have no effect at all. Cold and flu are caused by viruses therefore they do not response to antibiotics
In fact, I find it extremely difficult to distinguish bacterial sinusitis from viral sinusitis (the common cold) during the first 5 days. I am sure many people can relate to the same problem as me.
What are antibiotics?
Antibiotics are designed to kill bacteria or prevent their growth and taking them helps to shorten the course of an infection and prevent complications.
However, inappropriate and excessive use may lead to the development of resistant bacteria which are difficult to eradicate.
Unfortunately, antibiotic resistance has been a major public health problem around the globe.
There are two types of antibiotics; narrow and broad spectrum. So which one should you take?
Here's a simple guide to distinguish the two. Narrow spectrum antibiotics are effective on a few types of bacteria whereas broad spectrum attack a wide range of bacteria.
If your sinus infection does not go away after taking antibiotics, then your doctor may prescribed broad spectrum antibiotics.
It is important that you follow your doctor's instructions and do not become addicted to them.
Although antibiotics are good at killing bacterial infection in your sinuses, I should also point out that it is equally important to address the underlying cause of your sinus problems so that you can eliminate your symptoms completely.
Some people are just too afraid to go off medication simply because they are afraid that their infection can come back in full force making them very sick.
You need to understand that not all antibiotics or sinus medications can prevent or clear your sinusitis completely. In fact some antibiotics can make your sinus worst. You need to talk to your doctor to raise your concern so that the right sinus antibiotics can be prescribed to treat your infection.
Possible side effects
As with any medications, depending on individual health, antibiotics can cause side effects.
One such side effect which you may have felt after using sinus antibiotics are that your body simply cannot defense against other non-bacterial types of infections.
Another one is allergic reaction ranging from a rash on the skin, swollen mouth to breathing difficulties. If you experience allergic reactions then it is important to stop taking the drugs immediately and seek professional advice.
In other circumstances, they can destroy the good bacteria in your gut with symptoms such as stomach pain, nausea, vomiting and diarrhea. Yet some people experience fever and joint pain and in some women the development of vagina yeast infections.
One useful solution to help replenish the bacterial in your gut is to consume yogurt with active culture or as capsules.
There are other things you need to do on your part during the healing process so that your problems do not flare up and this include exercise, eating healthy diet, avoid pollutants, dust and many more.
Well, the truth is you simply cannot rely on sinus antibiotics for a long period of time. They will work against you and are most likely to become ineffective in the future when you require them to heal other infection other than your sinuses.
Therefore, it is very important you also learn how to treat your sinusitis naturally so that you do not need to rely constantly on sinus antibiotics for your sudden sinus attack.
To learn how to treat sinusitis naturally, you can download my Drug Free Treatments for Sinusitis.